Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 182, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 14, 2010, 5:01 AM CDT for Tulsa County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2010, 5:01 AM CDT (10:01 UTC)
- Expired
- Aug 14, 2010, 5:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 31 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 3013 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
146 WUUS54 KTSA 141001 SVRTSA OKC143-141045- /O.NEW.KTSA.SV.W.0182.100814T1001Z-100814T1045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 501 AM CDT SAT AUG 14 2010 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TULSA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 545 AM CDT * AT 459 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TULSA... MOVING EAST AT 10 MPH. STORM HAZARDS INCLUDE... DAMAGING WIND GUSTS TO 70 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BROKEN ARROW AND TULSA. REPORTS FROM AN OFF DUTY NWS EMPLOYEE ESTIMATE WINDS FROM 60 TO 70 MPH ARE OCCURRING IN DOWNBURSTS BENEATH THESE STORMS IN TULSA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3606 9576 3592 9576 3595 9595 3605 9595 TIME...MOT...LOC 1000Z 271DEG 8KT 3599 9591 $$ LACY
2 follow-up statements
275 WWUS54 KTSA 141017 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 517 AM CDT SAT AUG 14 2010 OKC143-141045- /O.CON.KTSA.SV.W.0182.000000T0000Z-100814T1045Z/ TULSA OK- 517 AM CDT SAT AUG 14 2010 ...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 AM CDT FOR CENTRAL TULSA COUNTY... AT 515 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS WAS LOCATED NEAR BIXBY...MOVING EAST AT 10 MPH. STORM HAZARDS INCLUDE... DAMAGING WIND GUSTS TO 70 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TULSA AND BROKEN ARROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3606 9576 3592 9576 3595 9595 3605 9595 TIME...MOT...LOC 1017Z 271DEG 8KT 3600 9587 $$ LACY
697 WWUS54 KTSA 141049 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 549 AM CDT SAT AUG 14 2010 OKC143-141100- /O.EXP.KTSA.SV.W.0182.000000T0000Z-100814T1045Z/ TULSA OK- 549 AM CDT SAT AUG 14 2010 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TULSA COUNTY EXPIRED AT 545 AM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3606 9576 3592 9576 3595 9595 3605 9595 TIME...MOT...LOC 1017Z 271DEG 8KT 3600 9587 $$ LACY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:55 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 14, 2:55 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
255 AM CDT SAT AUG 14 2010
.DISCUSSION...
ANOTHER HOT AND HUMID DAY IS ON TAP... WITH HEAT INDEX VALUES OVER
110 ACROSS MUCH OF THE AREA. WILL CONTINUE THE ONGOING HEAT WARNING
AND ADVISORY AS WE AWAIT THE ARRIVAL OF RELIEF IN THE FORM OF A COLD
FRONT... WHICH IS CURRENTLY STALLED TO OUR NORTH.
AN UPPER TROUGH WILL CONTINUE TO MOVE ACROSS THE CENTRAL PLAINS OVER
THE NEXT 24 HOURS OR SO... WITH THE ASSOCIATED COLD FRONT INITIATING
SHOWERS AND THUNDERSTORMS TO OUR NORTH. THUNDERSTORMS SPAWNED OVERNIGHT
IN KANSAS HAVE LEFT A FEW SOUTHWARD MOVING OUTFLOW BOUNDARIES ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THESE HAVE INITIATED A
FEW SHOWERS AND ISOLATED THUNDERSTORMS OVERNIGHT SOUTH OF THE KANSAS
BORDER. WILL CONTINUE TO CARRY CHANCE POPS ACROSS THE NORTH FOR MORE
OF THIS ACTIVITY DURING THE DAY TODAY. HAVE ALSO CONTINUED POPS IN
THE EAST FOR AFTERNOON HEAT-RELATED THUNDERSTORM ACTIVITY.
OUR BEST CHANCE FOR WIDESPREAD PRECIPITATION WILL ARRIVE SUNDAY AND
SUNDAY NIGHT AS THE COLD FRONT FINALLY PUSHES SOUTHWARD ACROSS THE
AREA. ALTHOUGH SUNDAY WILL BE A BIT COOLER... HIGH HUMIDITY WILL
KEEP HEAT INDEX VALUES AT DANGEROUS LEVELS THROUGH THE DAY.
HOWEVER... THIS WILL MARK THE BEGINNING OF A SHIFT IN OUR WEATHER
PATTERN FOR THE COMING WEEK. AS HIGH PRESSURE CONTINUES TO SHIFT
WEST OF THE REGION... THE EXCESSIVE HEAT WILL FINALLY LOSE ITS GRIP
ON THE REGION. DAYTIME TEMPERATURES WILL REMAIN CLOSER TO SEASONAL
NORMALS... WHILE HUMID AIR KEEPS OVERNIGHT LOWS A BIT ABOVE NORMAL.
PRECIPITATION CHANCES WILL REMAIN IN THE FORECAST THROUGH AT LEAST
MID WEEK AS THE WEAKENING FRONT REMAINS IN THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 104 80 98 74 / 20 20 30 50
FSM 104 79 102 77 / 20 10 20 40
MLC 104 79 103 76 / 0 10 10 40
BVO 104 74 96 71 / 20 30 40 50
FYV 100 74 97 71 / 20 20 30 50
BYV 100 74 95 70 / 20 30 30 40
MKO 105 78 101 74 / 10 20 30 50
MIO 102 76 94 70 / 20 30 30 50
F10 104 80 100 75 / 0 10 20 50
HHW 104 79 106 80 / 0 10 10 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 9 PM SUNDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
OKZ075-OKZ076.
HEAT ADVISORY UNTIL 9 PM SUNDAY FOR OKZ049-OKZ053-OKZ063-OKZ068-
OKZ069.
AR...HEAT ADVISORY UNTIL 9 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.
EXCESSIVE HEAT WARNING UNTIL 9 PM SUNDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...30
LONG TERM....06Hazardous weather outlook, Aug 14, 4:57 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 AM CDT SAT AUG 14 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-142200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 457 AM CDT SAT AUG 14 2010 ...EXCESSIVE HEAT TO CONTINUE FOR THIS WEEKEND... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DANGEROUS HEAT. RISK...CRITICAL. AREA...MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...FROM MIDDAY THROUGH THE AFTERNOON. AREA AT GREATEST RISK...ARKANSAS RIVER VALLEY FROM TULSA TO FORT SMITH. FIRE WEATHER DANGER. RISK...ELEVATED...SPREADINDEX=44. AREA...MUCH OF EASTERN OKLAHOMA...ESPECIALLY SOUTHEAST OKLAHOMA. ONSET...THIS AFTERNOON. DISCUSSION... A WEAK OUTFLOW BOUNDARY OVER NORTHEAST OKLAHOMA WILL STALL AND EVENTUALLY RETREAT NORTH LATER TODAY. THUNDERSTORMS MAY DEVELOP ALONG THIS RETREATING BOUNDARY OVER NORTHEAST OKLAHOMA...WHILE OTHER DIURNALLY-DRIVEN STORMS FORM OVER NORTHWEST AND WEST CENTRAL ARKANSAS. THERE IS SOME POTENTIAL FOR SEVERE WEATHER...MAINLY IN THE FORM OF DAMAGING DOWNBURST WINDS...MARGINALLY SEVERE HAIL...AND DANGEROUS LIGHTNING. SOUTH OF THE RETREATING BOUNDARY...HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 110 TO 115 DEGREE RANGE THIS AFTERNOON AS TEMPERATURES CLIMB INTO THE 100S AND HUMIDITY REMAINS FAIRLY HIGH. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THRU WEDNESDAY...THUNDERSTORM AND DANGEROUS HEAT POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM AND DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH MIDWEEK AS A FRONTAL BOUNDARY SETTLES DOWN INTO THE REGION. THIS FRONT WILL PROVIDE RELIEF FROM THE RECENT HEAT WAVE OVER MUCH OF THE AREA...WITH THE MAIN EXPECTION BEING ACROSS FAR SOUTHEAST OKLAHOMA. SMALL CHANCES FOR STORMS WILL CONTINUE FOR THE END OF THE WEEK MAINLY OVER FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 14, 3:53 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
353 AM CDT SAT AUG 14 2010
OKZ061-067-140945-
ROGERS OK-WAGONER OK-
353 AM CDT SAT AUG 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN WAGONER AND SOUTHERN ROGERS
AT 353 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
CATOOSA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CLAREMORE...CATOOSA...VERDIGRIS AND TIAWAH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND
50 MPH.
LAT...LON 3637 9553 3617 9545 3611 9572 3623 9579
TIME...MOT...LOC 0853Z 253DEG 10KT 3618 9569
LACYSpecial weather statement, Aug 14, 4:13 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 AM CDT SAT AUG 14 2010
OKZ061-062-140945-
MAYES OK-ROGERS OK-
413 AM CDT SAT AUG 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL ROGERS AND WESTERN MAYES
AT 413 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TIAWAH...
MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...CLAREMORE AND TIAWAH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS FROM 40 TO 50 MPH.
LAT...LON 3637 9538 3619 9537 3620 9560 3635 9564
TIME...MOT...LOC 0913Z 268DEG 14KT 3624 9554
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:53 AM CDT | Special Weather Statement | TSA | Rogers | 52 min |
| Aug 14, 4:13 AM CDT | Special Weather Statement | TSA | Rogers | 32 min |
| Aug 14, 4:55 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 65 min |
| Aug 14, 5:46 AM CDT | Special Weather Statement | TSA | Okmulgee | 44 min |
| Aug 14, 7:29 AM CDT | Special Weather Statement | TSA | Okmulgee | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.